Losing weight and Combivir?
Apr 19, 2008
I have been on Combivir and Sustiva for three years now ( ever since I started with meds) and this last year I have been slowly but steadly losing weight. Have gone from 185 to 175 and lots of people ask why I am so thin (6'2" tall)... Could it be my meds or other things causing this weight loss? I feel great otherwise....
Thanks so much for this forum. It really helps.
Response from Dr. Pierone
A number of studies have shown that the AZT component of Combivir is associated with progressive subcutaneous fat loss. This does not prove that this is the cause of your weight loss, but it would be number one on the list of possibilities. Switching Combivir for Truvada has been shown to reverse this loss of fat and lipoatrophy with time.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Condom Broke Worried I Have HIV
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Pain In Balls After Oral Sex Sign Of HIV AIDS
- Red Eyes After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.